# SDR CA040527007

- Difficulty date: May 24, 2004
- Submitted: November 2, 2004
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,840 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2432 · Battery/Charger System
- Part: Post
- Part number: ALU8421R
- Condition: Broken
- Location: Alternator
- Component: Alternator, Electrosys
- Component part number: ALU8421R
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

PILOT RETURNED TO BASE FOR ELECTRICAL AND AVIONICS DIFFICULTIES.  ON RETURN, AIRCRAFT BATTERY DEPLETED CAUSING MULTIPLE ELECTRICAL AND AVIONICS PROBLEMS.  PILOTS INITIATED PRECAUTIONARY MANUAL GEAR EXTENSION DUE TO LACK OF POSITIVE GEAR EXTEND INDICATION AT NO TIME DID EITHER ALTERNATOR FAIL LIGHT ILLUMINATE.  UPON INSPECTION, FOUND RT ALTERNATOR BATTERY POST BROKEN AND SHORTING ON STARTER CASE INSTALLED BELOW ALTERNATOR.
